MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 OSSEOTI 3 HOLE SHELL 52MM E; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 OSSEOTI 3 HOLE SHELL 52MM E; PROSTHESIS, HIP
Catalog Number 110010244
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the procedure, the shell was broken upon impaction.There was no harm or health impact to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.One g7 osseoti 3 hole shell 52mm e item# 110010244, lot# 66160469 was returned and evaluated.Upon visual inspection the lip of the shell has separated from the rest of the shell.There is no other visible damage to the shell.The event is confirmed based on the evaluation of the returned product.(b)(4).Fracture analysis showed suspected crack initiation near the outer diameter at the osseoti lattice and solid substrate interface of the cup.Cracks appeared to have propagated towards the inner diameter.Suspected multiple crack initiation sites showed powder particles and pores that appeared to have particles pulled out.Fracture surface showed several individual powder particles and agglomerates throughout the fracture ranging from 5 microns to 50 microns.Mixed mode of ductile and brittle overload fracture identified for the most part of cup, which is unusual for a ti-6al-4v alloy.The brittleness on the fracture indicates a fast fracture and no yielding of the material (lack of shearing or sheared dimples on the fracture) during impaction.The brittleness observed on the fracture surface is suspected to be an indicative of either embrittlement in the powder caused by interstitial elements such as o, or h, or n, or due to a presence of pre-existing crack that was formed during the build.A band of pure ductile overload fracture with normal dimples identified near the inner diameter at one end of the crack, suggesting that the pre-existing crack did not propagate all the way to the inner diameter and the final rupture was not a fast fracture.The root cause of the reported issue can be attributed to a manufacturing deficiency.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No addtiional event information to report at this time.

Brand Name
G7 OSSEOTI 3 HOLE SHELL 52MM E
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18587678
Report Number0001825034-2024-00161
Device Sequence Number7140208
Product Code LPH
UDI-Device Identifier00880304544192
UDI-Public(01)00880304544192(17)330929(10)66160469
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140669
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110010244
Device Lot Number66160469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale